Alert archive / California / Wind Advisories in 2006
Wind Advisory 24, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Sep 13, 2006, 1:57 PM PDT for Inyo County, San Bernardino County, California. It took effect at Sep 14, 2006, 3:14 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2006, 1:57 PM PDT (20:57 UTC)
- In effect from
- Sep 14, 2006, 3:14 AM PDT
- Expired
- Sep 14, 2006, 9:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4199 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 132057 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 157 PM PDT WED SEP 13 2006 CAZ520-140500- /O.NEW.KVEF.WI.Y.0024.060914T1800Z-060915T0400Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 157 PM PDT WED SEP 13 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY. A STRONG STORM IN THE PACIFIC NORTHWEST WILL HEAD SOUTH TOWARD OREGON. AHEAD OF THE STORM...A DISTURBANCE WILL MOVE ACROSS THE OWENS VALLEY ON THURSDAY WHICH WILL CAUSE WINDS TO GREATLY INCREASE BY LATE IN THE MORNING. WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO OVER 40 MPH CAN BE EXPECTED IN THE OWENS VALLEY DURING THE ENTIRE DAY. TRAVELERS IN THE AREA SHOULD BE PREPARED FOR THE POTENTIAL OF HAZARDOUS CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS75 KVEF 140405 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 905 PM PDT WED SEP 13 2006 CAZ520-141215- /O.CON.KVEF.WI.Y.0024.060914T1800Z-060915T0400Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 905 PM PDT WED SEP 13 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY... A STRONG STORM OVER THE PACIFIC NORTHWEST WILL MOVE SOUTH INTO NORTHERN NEVADA THURSDAY AND FRIDAY. AS THIS STORM SHIFTS SOUTH INCREASING WINDS WILL BE SEEN ACROSS THE OWENS VALLEY ON THURSDAY. WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO OVER 40 MPH CAN BE EXPECTED IN THE OWENS VALLEY DURING THE DAY ON THURSDAY BUT ESPECIALLY IN THE AFTERNOON AND EVENING. THESE WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND DUST WHICH CAN RAPIDLY LOWER VISIBILITES. TRAVELERS ARE URGED TO USE CAUTION ACROSS THE OWENS VALLEY ON THURSDAY AND BE PREPARED FOR WIND GUSTS AND POSSIBLE LOW VISIBILITIES. WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KVEF 141014 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 314 AM PDT THU SEP 14 2006 CAZ523-525-141815- /O.EXB.KVEF.WI.Y.0024.060914T1900Z-060915T0400Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 314 AM PDT THU SEP 14 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING STRONG WESTERLY WINDS TO THE MOJAVE DESERT THIS AFTERNOON. WINDS WILL INCREASE TO 25 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH BY THIS AFTERNOON. THESE WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND DUST...WHICH CAN RAPIDLY LOWER VISIBILITIES. DRIVERS SHOULD BE PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ CAZ520-141815- /O.CON.KVEF.WI.Y.0024.060914T1800Z-060915T0400Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 314 AM PDT THU SEP 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING A CHANCE FOR DOWNSLOPE WINDS TO THE OWENS VALLEY LATE THIS MORNING THROUGH THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF 45 MPH OR HIGHER IN THE MOST WIND PRONE AREAS. THESE WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND DUST...WHICH CAN RAPIDLY LOWER VISIBILITIES. DRIVERS SHOULD BE PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ MORGAN
000 WWUS75 KVEF 141423 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 723 AM PDT THU SEP 14 2006 CAZ519-142230- /O.EXB.KVEF.WI.Y.0024.060914T1423Z-060915T0400Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 723 AM PDT THU SEP 14 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING STRONG WESTERLY WINDS TO THE MOJAVE DESERT THIS AFTERNOON. WINDS WILL INCREASE TO 35 TO 45 MPH WITH FREQUENT GUSTS TO 65 MPH BY THIS AFTERNOON. THESE WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND DUST...WHICH CAN RAPIDLY LOWER VISIBILITIES. DRIVERS SHOULD BE PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ CAZ520-142230- /O.EXT.KVEF.WI.Y.0024.060914T1423Z-060915T0400Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 723 AM PDT THU SEP 14 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING A CHANCE FOR DOWNSLOPE WINDS TO THE OWENS VALLEY LATE THIS MORNING THROUGH THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF 45 MPH OR HIGHER IN THE MOST WIND PRONE AREAS. THESE WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND DUST...WHICH CAN RAPIDLY LOWER VISIBILITIES. DRIVERS SHOULD BE PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ CAZ523-525-142230- /O.CON.KVEF.WI.Y.0024.060914T1900Z-060915T0400Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 723 AM PDT THU SEP 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING STRONG WESTERLY WINDS TO THE MOJAVE DESERT THIS AFTERNOON. WINDS WILL INCREASE TO 25 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH BY THIS AFTERNOON. THESE WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND DUST...WHICH CAN RAPIDLY LOWER VISIBILITIES. DRIVERS SHOULD BE PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KVEF 142217 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 317 PM PDT THU SEP 14 2006 CAZ523-525-150400- /O.NEW.KVEF.WI.Y.0025.060915T1600Z-060916T0400Z/ /O.CON.KVEF.WI.Y.0024.000000T0000Z-060915T0400Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 317 PM PDT THU SEP 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING STRONG WESTERLY WINDS TO THE MOJAVE DESERT INTO THIS EVENING. WINDS WILL REMAIN 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH UNTIL LATER TONIGHT WHEN THEY WILL START TO DIMINISH. VERY WINDY CONDITIONS ARE EXPECTED TOMORROW AS AN ASSOCIATED SYSTEM MOVES ACROSS THE AREA. GUSTS TO 45 MPH CAN BE EXPECTED. THESE WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND DUST...WHICH CAN RAPIDLY LOWER VISIBILITIES. DRIVERS SHOULD BE PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ519-520-150400- /O.NEW.KVEF.WI.Y.0025.060915T1600Z-060916T0400Z/ /O.CON.KVEF.WI.Y.0024.000000T0000Z-060915T0400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 317 PM PDT THU SEP 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING STRONG WESTERLY WINDS TO THE MOJAVE DESERT INTO THIS EVENING. WINDS WILL REMAIN 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH UNTIL LATER TONIGHT WHEN THEY WILL START TO DIMINISH. VERY WINDY CONDITIONS ARE EXPECTED TOMORROW AS AN ASSOCIATED SYSTEM MOVES ACROSS THE AREA. GUSTS TO 45 MPH CAN BE EXPECTED. THESE WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND DUST...WHICH CAN RAPIDLY LOWER VISIBILITIES. DRIVERS SHOULD BE PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ001>003-036-CAZ521-522-524-526-527-NVZ016>022-150630- /O.NEW.KVEF.WI.Y.0025.060915T1600Z-060916T0400Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...NEEDLES...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BAKER...MOHAVE NATIONAL PRESERVE...MESQUITE... OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...LAUGHLIN... BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT... CAL-NEV-ARI 317 PM PDT THU SEP 14 2006 /317 PM MST THU SEP 14 2006/ ...WIND ADVISORY IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM PDT /9 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM PDT /9 PM MST/ FRIDAY. THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING STRONG WESTERLY WINDS TO THE MOJAVE DESERT INTO THIS EVENING. WINDS WILL REMAIN 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH UNTIL LATER TONIGHT WHEN THEY WILL START TO DIMINISH. VERY WINDY CONDITIONS ARE EXPECTED TOMORROW AS AN ASSOCIATED SYSTEM MOVES ACROSS THE AREA. GUSTS TO 45 MPH CAN BE EXPECTED. THESE WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND DUST...WHICH CAN RAPIDLY LOWER VISIBILITIES. DRIVERS SHOULD BE PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 150408 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 908 PM PDT THU SEP 14 2006 CAZ519-520-523-525-150615- /O.EXP.KVEF.WI.Y.0024.000000T0000Z-060915T0400Z/ /O.CON.KVEF.WI.Y.0025.060915T1600Z-060916T0400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WESTERN MOJAVE DESERT- MORONGO BASIN- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...BARSTOW...DAGGETT...FT IRWIN... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 908 PM PDT THU SEP 14 2006 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY... THE WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY. THE WIND ADVISORY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND THE OWENS VALLEY HAS EXPIRED AS OF 9 PM PDT. ALTHOUGH LOCAL WIND GUSTS TO NEAR 40 MPH OR GREATER WILL LIKELY BE SEEN OVERNIGHT.... FREQUENT AND WIDESPREAD STRONG WINDS ARE NO LONGER EXPECTED. THE WIND ADVISORY FOR FRIDAY BETWEEN 9 AM AND 9 PM REMAINS IN EFFECT. THE STRONG LOW PRESSURE SYSTEM MOVING SOUTH OVER THE AREA WILL CONTINUE TO BRING STRONG WINDS TO THE AREA ON FRIDAY. WIND GUSTS TO 45 MPH ARE EXPECTED TO ONCE AGAIN FORM BY LATE MORNING AND INTO THE EVENING HOURS. THESE WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND DUST... WHICH CAN RAPIDLY LOWER VISIBILITIES. DRIVERS SHOULD BE PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. $$ AZZ001>003-036-CAZ521-522-524-526-527-NVZ016>022-150615- /O.CON.KVEF.WI.Y.0025.060915T1600Z-060916T0400Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...NEEDLES...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BAKER...MOHAVE NATIONAL PRESERVE...MESQUITE... OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...LAUGHLIN... BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT... CAL-NEV-ARI 908 PM PDT THU SEP 14 2006 /908 PM MST THU SEP 14 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM PDT /9 PM MST/ FRIDAY... A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING STRONG SOUTHWEST TO WEST WINDS TO THE AREA ON FRIDAY. WIND GUST WILL LIKELY BE BETWEEN 25 AND 35 MPH WITH GUSTS TO NEAR 45 MPH BY LATE MORNING AND REMAIN OVER THE AREA THROUGH EARLY FRIDAY EVENING. THESE WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND DUST... WHICH CAN RAPIDLY LOWER VISIBILITIES. DRIVERS SHOULD BE PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 13, 8:30 AM PDT, 5 hours 27 minutes earlier.
Area forecast discussion, Sep 13, 8:30 AM PDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 830 AM PDT WED SEP 13 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHERN ARIZONA WILL LEAD TO ISOLATED THUNDERSTORMS ACROSS THE SOUTHERN PORTION OF THE MOJAVE DESERT TODAY...WHILE HIGH PRESSURE KEEPS THE SOUTHERN GREAT BASIN AND REMAINDER OF THE MOJAVE DESERT DRY. A STRONG LOW PRESSURE SYSTEM DROPPING INTO THE PACIFIC NORTHWEST WILL BRING INCREASING SOUTHWEST WINDS BY THURSDAY AFTERNOON...ALONG WITH MUCH COOLER TEMPERATURES FOR THE END OF THE WEEK. && .UPDATE...CLEAR SKIES ACROSS ALL OF THE CWA THIS MORNING WITH THE EXCEPTION OF MOHAVE COUNTY WHERE LIMITED MOISTURE IS PUSHING IN FROM THE SOUTHEAST. AGREE WITH PREVIOUS SHIFT ABOUT SLIGHT CHANCE OF SHOWERS IN SOUTHEASTERN AREAS AS LI VALUES ARE BELOW ZERO. KDRA SOUNDING SHOWS CONVECTIVE TEMPERATURE OF 108 STRONGLY SUGGESTING THAT STORMS WILL BE VERY HARD PRESSED TO MAKE IT AS FAR NORTHWEST AS VEGAS. SOUNDING ALSO SHOWED A POSITIVE LI WITH NO CAPE. FIRE WEATHER CONDITIONS NOW APPEAR TO BE MORE OF A CONCERN FOR FRIDAY AS THE TROUGH AXIS SWINGS ACROSS THE CWA WITH LARGE BULLSEYE OF DOWNWARD MOTION NOTED ON OMEGA PROGS. SOME MODEL TIMING DIFFERENCES BETWEEN GFS AND NAM THAT WILL NEED TO BE WORKED OUT WITH THE TIMING OF THE TROUGH WITH THE GFS A BIT MORE AGGRESSIVE ON THE PROGRESSION. WILL NEED TO DIG DEEPER INTO THE MODELS BEFORE COMING UP WITH PREFERRED SOLUTION. STRONG WINDS OVER THE EASTERN SIERRA SLOPES BIG CONCERN FOR FRIDAY WITH TROUGH ADVANCING. PRELIM WINDS SUGGEST GUSTS OVER 50 MPH POSSIBLE.&& .SHORT TERM...LOOKS LIKE A CHANGE OF SEASONS IS ON THE WAY. WE BEGIN IN LATE SUMMER...AS SATELLITE SHOWS CONSIDERABLE MONSOON MOISTURE LINGERING OVER ARIZONA AND BEING PUSHED OUR WAY BY EASTERLY FLOW ON THE NORTH SIDE OF THE MID LEVEL LOW SPINNING OVER SOUTHERN ARIZONA AND NORTHERN SONORA. LOTS OF DEBRIS CLOUDS FROM EARLIER THUNDERSTORMS ARE STILL LINGERING SOUTHEAST OF INTERSTATE 15...WHERE SURFACE DEWPOINTS ARE ABOUT 20 DEGREES HIGHER THAN THOSE FARTHER NORTHWEST. AS A RESULT...THE SOUTHEAST ZONES WILL BE FAVORED FOR THUNDERSTORMS THIS AFTERNOON...BUT ONLY SLIGHT CHANCE AS THE BEST FORCING FROM THE UPPER LOW SHOULD BE SOUTH AND EAST OF OUR AREA. FARTHER NORTH...AN AMPLIFYING TROUGH WILL DIG INTO THE PACIFIC NORTHWEST TODAY...AND THIS FEATURE WILL EVENTUALLY BECOME THE DOMINANT PLAYER IN OUR WEATHER. BY THURSDAY...THE LOW WILL BE CENTERED NEAR SEATTLE...AND SOUTHWEST FLOW WILL BE INCREASING OVER OUR AREA. HELD ON TO SMALL POPS OVER MOHAVE AND EASTERN LINCOLN COUNTIES FOR THURSDAY AFTERNOON AS THE MOISTURE WILL TAKE THE LONGEST TO SCOUR OUT OF THESE AREAS. AS THE LOW DIGS INTO EASTERN OREGON ON FRIDAY...DRY AIR WILL TAKE OVER...AND WESTERLY WINDS WILL INCREASE AS THE GRADIENT TIGHTENS. ONGOING FIRE WEATHER WATCH FOR THURSDAY WILL ALMOST CERTAINLY NEED TO BE EXTENDED INTO FRIDAY. FALLING THICKNESSES WILL ALSO BRING COOLER AIR BY FRIDAY EVENING. THE ONGOING RECORD STREAK OF TEMPERATURES AT OR ABOVE 70F AT KLAS /89 DAYS AND COUNTING/ WILL MOST LIKELY END FRIDAY NIGHT AS THE COOLER AIR POURS IN. IT WILL FEEL LIKE FALL AS THE SHORT TERM COMES TO A CLOSE. .LONG TERM...EXTENDED PERIOD STILL LOOKING DRY AND BREEZY AS TWO COLD UPPER LEVEL LOWS TRANSITION EAST ACROSS THE PAC NW. MODELS ARE DEPICTING FAIRLY WELL THE FIRST LOW MOVING ACROSS OREGON AND IDAHO ON FRIDAY BEFORE QUICKLY SKIRTING ACROSS THE NORTHERN TIER OF THE CONUS THROUGH THE WEEKEND. THE AREA WILL SEE BREEZY NORTHERLY WINDS ON SATURDAY BEHIND A SURFACE COLD FRONT SATURDAY MORNING. TEMPERATURES OVER THE WEEKEND WILL BE SIGNIFICANTLY COOLER BEHIND THE FRONT WITH TEMPS RUNNING 5 TO 10 DEGREES BELOW NORMAL FOR SATURDAY AND SUNDAY. A BRIEF WARMUP IS EXPECTED ON MONDAY AND TUESDAY AS A SHORTWAVE RIDGE BUILDS INTO THE AREA AHEAD OF THE SECOND LOW DROPPING DOWN INTO THE PAC NW. BREEZY CONDITIONS ARE ONCE AGAIN FORECASTED FOR MID NEXT WEEK AS THE LOW MOVES EASTWARDS. && .AVIATION...ISOLATED THUNDERSTORMS POSSIBLE IN AND SOUTH OF THE PEACH SPRINGS CORRIDOR THIS AFTERNOON AND EVENING...MAINLY IN MOHAVE COUNTY ARIZONA. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... AND KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FIRE WEATHER WATCH THURSDAY FOR ZONES 460 THROUGH 466 .AZ...FIRE WEATHER WATCH THURSDAY FOR ZONES 101 AND 102. .CA...FIRE WEATHER WATCH THURSDAY FOR ZONES 226 THROUGH 229. BELL/MORGAN/MOSES HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 2:00 PM PDT | Fire Weather Watch | VEF | Inyo, San Bernardino, Tulare | 25 hr |
| Sep 13, 2:00 PM PDT | Red Flag Warning | VEF | Inyo, San Bernardino, Tulare | 31 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.